Alert archive / Minnesota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 59, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 10, 2011, 6:00 AM CDT for Olmsted County, Wabasha County, Winona County, Minnesota; Buffalo County, Wisconsin. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2011, 6:00 AM CDT (11:00 UTC)
- Expired
- Jul 10, 2011, 7:00 AM CDT
- In force
- 60 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Olmsted County, MN, Wabasha County, MN, Winona County, MN, Buffalo County, WI
The radar
The La Crosse radar (KARX), 106 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 6:16 AM CDT | TSTM WND GST 40 | 3 Nw Elgin, MN | |
| Jul 10, 6:28 AM CDT | TSTM WND GST 40 | Plainview, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1607 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
813
WUUS53 KARX 101100
SVRARX
MNC109-157-169-WIC011-101200-
/O.NEW.KARX.SV.W.0059.110710T1100Z-110710T1200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
600 AM CDT SUN JUL 10 2011
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN OLMSTED COUNTY IN SOUTHEAST MINNESOTA...
WABASHA COUNTY IN SOUTHEAST MINNESOTA...
NORTHWESTERN WINONA COUNTY IN SOUTHEAST MINNESOTA...
CENTRAL BUFFALO COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 700 AM CDT
* AT 557 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR MAZEPPA...OR 18 MILES NORTHEAST OF
MANTORVILLE...MOVING EAST AT 50 MPH. THIS STORM CAN PRODUCE
DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BLUFF VALLEY CAMPGROUND AND SOUTH TROY AROUND 605 AM...
JARRETT AND MILLVILLE AROUND 610 AM...
ELGIN AND COUNTY ROADS 79 AND 2 AROUND 615 AM...
PLAINVIEW AND COUNTY ROADS 18 AND 4 AROUND 620 AM...
STATE ROAD 42 AND COUNTY 14 AND CONCEPTION AROUND 625 AM...
ALMA AND KELLOGG AROUND 630 AM...
BUFFALO AROUND 635 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 4420 9267 4420 9255 4436 9256 4437 9255
4434 9171 4394 9177 4416 9268
TIME...MOT...LOC 1059Z 283DEG 44KT 4427 9252
WIND...HAIL 60MPH <.50IN
$$
RIECK6 follow-up statements
117
WWUS53 KARX 101110
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
610 AM CDT SUN JUL 10 2011
MNC109-157-169-WIC011-101200-
/O.CON.KARX.SV.W.0059.000000T0000Z-110710T1200Z/
OLMSTED MN-WABASHA MN-WINONA MN-BUFFALO WI-
610 AM CDT SUN JUL 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
BUFFALO...NORTHWESTERN WINONA...WABASHA AND NORTHEASTERN OLMSTED
COUNTIES UNTIL 700 AM CDT...
AT 606 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR BLUFF VALLEY CAMPGROUND...OR 15
MILES SOUTHWEST OF LAKE CITY...MOVING EAST AT 50 MPH. THIS STORM CAN
PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ELGIN AND COUNTY ROADS 79 AND 2 AROUND 615 AM...
PLAINVIEW AND COUNTY ROADS 18 AND 4 AROUND 620 AM...
STATE ROAD 42 AND COUNTY 14 AND CONCEPTION AROUND 625 AM...
ALMA AND KELLOGG AROUND 630 AM...
BUFFALO AND ALTURA AROUND 635 AM...
ROLLINGSTONE AND LEWISTON AROUND 640 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 4415 9262 4420 9255 4436 9256 4437 9255
4434 9171 4394 9177
TIME...MOT...LOC 1110Z 283DEG 44KT 4424 9234
WIND...HAIL 60MPH <.50IN
$$
RIECK851
WWUS53 KARX 101119
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
619 AM CDT SUN JUL 10 2011
MNC109-157-169-WIC011-101200-
/O.CON.KARX.SV.W.0059.000000T0000Z-110710T1200Z/
OLMSTED MN-WABASHA MN-WINONA MN-BUFFALO WI-
619 AM CDT SUN JUL 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
BUFFALO...NORTHWESTERN WINONA...WABASHA AND NORTHEASTERN OLMSTED
COUNTIES UNTIL 700 AM CDT...
AT 615 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR MILLVILLE...OR 15 MILES SOUTHWEST OF
WABASHA...MOVING EAST AT 50 MPH. THIS STORM CAN PRODUCE DAMAGING
WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STATE ROAD 42 AND COUNTY 14 AND LITTLE VALLEY AROUND 625 AM...
ALMA AND KELLOGG AROUND 630 AM...
BUFFALO AND ALTURA AROUND 635 AM...
ROLLINGSTONE AND LEWISTON AROUND 640 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 4414 9257 4418 9251 4425 9247 4437 9244
4434 9171 4394 9177
TIME...MOT...LOC 1119Z 283DEG 44KT 4421 9219
WIND...HAIL 60MPH <.50IN
$$
RIECK649
WWUS53 KARX 101132
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
632 AM CDT SUN JUL 10 2011
MNC109-157-169-WIC011-101200-
/O.CON.KARX.SV.W.0059.000000T0000Z-110710T1200Z/
OLMSTED MN-WABASHA MN-WINONA MN-BUFFALO WI-
632 AM CDT SUN JUL 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
BUFFALO...NORTHWESTERN WINONA...SOUTHERN WABASHA AND NORTHEASTERN
OLMSTED COUNTIES UNTIL 700 AM CDT...
AT 629 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR BEAVER...OR 12 MILES SOUTHWEST OF
ALMA...MOVING EAST AT 50 MPH. THIS STORM CAN PRODUCE DAMAGING WINDS
IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROLLINGSTONE AND LEWISTON AROUND 640 AM...
STOCKTON AND MERRICK STATE PARK AROUND 645 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 4413 9251 4425 9244 4433 9239 4429 9172
4394 9177
TIME...MOT...LOC 1133Z 283DEG 44KT 4417 9196
WIND...HAIL 60MPH <.50IN
$$
RIECK027
WWUS53 KARX 101140
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
640 AM CDT SUN JUL 10 2011
MNC109-157-169-WIC011-101200-
/O.CON.KARX.SV.W.0059.000000T0000Z-110710T1200Z/
OLMSTED MN-WABASHA MN-WINONA MN-BUFFALO WI-
640 AM CDT SUN JUL 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
BUFFALO...NORTHWESTERN WINONA...SOUTHEASTERN WABASHA AND NORTHEASTERN
OLMSTED COUNTIES UNTIL 700 AM CDT...
AT 638 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR MINNEISKA...OR 12 MILES SOUTH OF
ALMA...MOVING EAST AT 50 MPH. THIS STORM CAN PRODUCE DAMAGING WINDS
IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STOCKTON AND MERRICK STATE PARK AROUND 645 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 4410 9237 4422 9233 4430 9229 4429 9172
4394 9177
TIME...MOT...LOC 1140Z 283DEG 44KT 4415 9184
WIND...HAIL 60MPH <.50IN
$$419 WWUS53 KARX 101151 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 651 AM CDT SUN JUL 10 2011 MNC109-157-169-WIC011-101200- /O.CON.KARX.SV.W.0059.000000T0000Z-110710T1200Z/ OLMSTED MN-WABASHA MN-WINONA MN-BUFFALO WI- 651 AM CDT SUN JUL 10 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL BUFFALO...NORTHWESTERN WINONA...SOUTHEASTERN WABASHA AND EAST CENTRAL OLMSTED COUNTIES UNTIL 700 AM CDT... AT 647 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR MERRICK STATE PARK...OR 7 MILES NORTHWEST OF WINONA...MOVING EAST AT 50 MPH. THIS STORM CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4406 9221 4430 9212 4429 9172 4394 9177 TIME...MOT...LOC 1152Z 283DEG 44KT 4412 9164 WIND...HAIL 60MPH <.50IN $$ RIECK
404 WWUS53 KARX 101158 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 658 AM CDT SUN JUL 10 2011 MNC109-157-169-WIC011-101208- /O.EXP.KARX.SV.W.0059.000000T0000Z-110710T1200Z/ OLMSTED MN-WABASHA MN-WINONA MN-BUFFALO WI- 658 AM CDT SUN JUL 10 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BUFFALO... NORTHWESTERN WINONA...SOUTHEASTERN WABASHA AND EAST CENTRAL OLMSTED COUNTIES WILL EXPIRE AT 700 AM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. HOWEVER...THE STORM REMAINS STRONG AND COULD PRODUCE SMALL HAIL AND WIND GUSTS UP TO 40 MPH...IN ADDITION TO LIGHTNING AND HEAVY RAIN. LAT...LON 4406 9221 4430 9212 4429 9172 4394 9177 TIME...MOT...LOC 1158Z 283DEG 44KT 4410 9154 $$ RIECK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:55 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 10, 2:55 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 255 AM CDT SUN JUL 10 2011 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT PCPN CHANCES CONTINUE TO BE THE FOCUS FOR THE NEXT FEW DAYS. ITS A DIFFICULT FORECAST AND CONFIDENCE IS LOW ON TIMING AND PLACEMENT OF THE SHOWER/STORM THREAT FOR THE NEXT COUPLE DAYS. THE ATMOSPHERE WILL BE RIPE FOR CONVECTION...BUT FINDING KICKERS TO SPARK STORMS HAS BEEN PROBLEMATIC AS MANY OF THE POTENTIAL INITIATORS ARE SMALL SCALE AND MORE SUBTLE IN NATURE. AS FOR THE ATMOSPHERE...SFC TDS LOOK TO STAY IN THE UPPER 60S TO LOWER 70S FOR TODAY AND MONDAY...WITH CORRESPONDINGLY HIGH MUCAPES OF 3000-4000 J/KG. 0-6 KM WIND SHEAR OF 30-40 KTS ACROSS THE FORECAST AREA WOULD SUPPORT STORM ORGANIZATION...AND ENHANCE ANY SEVERE WEATHER THREAT. PWS MOSTLY 150 PERCENT OF NORMAL TODAY...A BIT LESS ON MONDAY...WHILE WARM CLOUD DEPTHS HOVER IN THE 3500-4000 M RANGE. BOTH GOOD FOR PCPN PRODUCTION/EFFICIENCY. HOWEVER...LITTLE IF ANY 850 MB MOISTURE TRANSPORT INDICATED VIA THE 10.00Z GFS AND NAM FOR TODAY. THEY VARY WILDLY TONIGHT...WITH THE NAM FOCUSING ON CENTRAL MN WITH A RESULTING MCS...WHILE THE GFS SUGGESTS BRANCHES INTO LAKE SUPERIOR AND NORTHERN ILL. NOT MUCH MOISTURE TRANSPORT INDICATED FOR THE FORECAST AREA MONDAY EITHER. THIS IS AN IMPORTANT FACTOR...ESPECIALLY OVERNIGHT...AS IT COULD PROVIDE A FOCUS FOR STORM DEVELOPMENT. FOR FORCING...AN UPPER LEVEL TROUGH WILL MAKE SLOW PROGRESS EAST ACROSS SOUTHERN CANADA...BUT AN ASSOCIATED FRONTAL BOUNDARY HANGING SOUTH OF IT WILL GRADUALLY SINK SOUTH/SOUTHEAST ACROSS THE REGION...THEN HOVER ACROSS IA/ILL. HOW QUICKLY THIS OCCURS IS IN QUESTION...WITH THE NAM SUGGESTING OVERNIGHT TONIGHT AND THE GFS ON MONDAY. THE MODELS HINT THAT SMALL PACKETS OF UPPER LEVEL ENERGY WILL RIDE THE FLOW EASTWARD OUT OF THE PLAINS AND TOWARD THE REGION OVER THE NEXT COUPLE DAYS. NOT A LOT OF AGREEMENT ON THE WHERES AND WHENS OF THESE POTENTIAL SHORTWAVE TROUGHS...AND THEY MAY BE MORE OF AN MCV DUE TO CONVECTIVE RATHER THAN A FEATURE ALREADY IN THE FLOW. SO...WOULD HAVE TO WAIT AND SEE WHERE THESE DEVELOPED...THEN USE SATELLITE/RADAR TRENDS TO PLOT ITS POSSIBLE PATH. IN ADDITION TO THESE...OUTFLOW BOUNDARIES FROM ANY CONVECTION NEAR THE REGION COULD SLIDE IN AND BE USED AS A TRIGGER FOR SHOWERS/STORMS. ALSO...SOME LOW LEVEL WARMING/BOUNDARIES VIA TEMPERATURE FIELDS AND ISENTROPIC SURFACES MIGHT SUPPLY ENOUGH LIFT FOR THE INSTABILITY TO WORK ON. ALL IN ALL THOUGH...STILL NO CLEAR CUT SIGNAL THAT SCREAMS STORMS WILL DEVELOP HERE...AT THIS TIME...AND MOVE THERE. WITH CONFIDENCE LOW IN WHAT WILL ACT TO SPARK CONVECTION WILL STAY WITH THE CHANCES PERCENTAGES OF 20 TO 50 PERCENT FOR THE NEXT COUPLE DAYS. THERE IS ONE SCENARIO THAT THE NAM12/SPCWRF/ARW MESO MODELS HAVE FOR TONIGHT THAT SHOULD BE MENTIONED...AS IT COULD CONTAIN A GOOD SHOT FOR SEVERE WEATHER. THEY FAVOR DEVELOPING AN MCS OVER THE NORTHERN PLAINS/WESTERN MN REGION LATE THIS AFTERNOON...TRACKING IT SOUTHEAST AND ACROSS THE FORECAST TONIGHT. IF THIS WOULD OCCUR...THE ATMOSPHERE WOULD FAVOR SEVERE WEATHER...WITH DAMAGING WINDS AND LARGE HAIL. NOT SOLD ON THIS SCENARIO YET...BUT TRENDS WILL HAVE TO BE MONITORED CLOSELY. IT SHOULD BE NOTED THAT WITH ALL THAT INSTABILITY AND DECENT WIND SHEAR EXPECTED FOR TODAY AND MONDAY...IF STORMS DO GET GOING...THEY WOULD HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE. DAMAGING WINDS AND HAIL WOULD BE THE MAIN THREATS. BOTH THE GFS AND NAM LATCH ONTO A SHORTWAVE TROUGH SKIPPING ACROSS THE NORTHERN PLAINS MONDAY NIGHT...WITH THE NOSE OF THE LOW LEVEL JET/MOISTURE TRANSPORT NOSING INTO THE FEATURE. EXPECT A CLUSTER OF STORMS TO DEVELOP IN THE SD/NE REGION MONDAY NIGHT AS A RESULT...WITH THE ACTIVITY AND SHORTWAVE MOVING EAST AND ACT ON THE WEST-EAST RUNNING SFC BOUNDARY ALREADY IN PLACE JUST SOUTH OF THE LOCAL AREA. THE MOISTURE TRANSPORT DECREASES THROUGH THE DAY...BUT THE MODELS AGREE THAT PCPN CHANCES WOULD SPREAD IN FROM THE WEST TUESDAY MORNING...AND COULD MOVE EAST OF THE MISSISSIPPI RIVER FOR THE AFTERNOON. A SFC HIGH WILL BE DROPPING OVER THE NORTHERN GREAT LAKES BY THAT TIME...HOWEVER...AND DRY EAST/NORTHEAST WINDS ON ITS UNDERSIDE WILL SERVE AS A DETERRENT FOR EXPANSION NORTH/EAST OF THE PCPN. WHILE THE PCPN FORECAST REMAINS DIFFICULT...TEMPERATURES ARE A BIT EASIER AS A STRONG FETCH OF WARM/MOIST AIR CONTINUES. LOOK FOR HUMID CONDITIONS TO PERSIST THROUGH MONDAY WITH HIGHS APPROACHING 90 IN SOME LOCATIONS. THE HIGH DEWPOINTS MATCHED UP WITH THE WARM SUMMER TEMPERATURES WILL LEAD TO AFTERNOON HEAT INDEX VALUES IN THE MID 90S TO NEAR 100. .LONG TERM...WEDNESDAY THROUGH SATURDAY ECMWF AND GFS CONTINUE IN GOOD AGREEMENT WITH BUILDING/STRENGTHENING AN UPPER LEVEL RIDGE ACROSS THE HEART OF THE U.S. BY MID TO LATE WEEK...WITH THE RIDGE AXIS SLIDING OVER THE UPPER MISSISSIPPI RIVER VALLEY TOWARD THE END OF THE WEEKEND AND EARLY NEXT WEEK. SOME VERY WARM AIR COULD RETURN...WITH 850 MB TEMP ANOMALIES VIA THE GEFS OF +1.5 BY SUNDAY. SOME 90 DEGREE DAYS LOOK LIKELY. UNTIL THEN THOUGH...A FRONTAL BOUNDARY IS STILL PROGGED TO LAY UP FROM WEST TO EAST ACROSS IOWA AND ILL FOR EARLY TO MID NEXT WEEK...AND THE EC CONTINUES TO BE A BIT FARTHER NORTH WITH THIS FEATURE COMPARED TO THE GFS. HOWEVER...BOTH MODELS DUE DROP A SFC HIGH ACROSS THE GREAT LAKES ON WED/THU...SUGGESTING AT LEAST A SHORT PERIOD WITHOUT ANY PCPN CHANCES. THE HIGH QUICKLY EXITS EAST THOUGH...AND STRONG MOISTURE RETURN ON THE BACKSIDE OF THE HIGH...COUPLED WITH SOME BITS OF SHORTWAVE ENERGY WORKING ACROSS THE RIDGE...WOULD SPARK SOME SHOWERS/STORMS FOR THU AND FRI. && .AVIATION...THIS MORNING THROUGH TONIGHT CONFIDENCE REMAINS ON THE LOW SIDE THROUGH THE PERIOD WITH SPECIFIC DETAILS RELATED TO NONDESCRIPT DISTURBANCES EMBEDDED IN WESTERLY FLOW ALOFT. MODELS CONTINUE TO SHOW BUILDING INSTABILITY THROUGH TODAY BUT NO REAL DEFINED TRIGGER TO KICK CONVECTION OFF. CURRENTLY WATCHING SOME ISOLATED/WIDELY SCATTERED SHRA AND TS ACTIVITY ACROSS SD INTO SOUTHERN MN/NORTHERN IA. MODELS DO HINT AT A VERY WEAK MID-LEVEL SHORTWAVE TROUGH RIPPLING ACROSS THE AREA TODAY. THIS MAY BE THE TRIGGER NEEDED FOR CONVECTION. WILL GO WITH THIS TREND...BUT STILL NOT CONFIDENT IN CONVECTION COVERAGE AND SPECIFIC IMPACTS ON KRST/KLSE TAF SITES. WILL THEREFORE GO WITH VCSH/CB IN THE BODY OF THE KRST/KLSE TAFS THROUGH THIS MORNING BASED ON RADAR AND A COUPLE OF THE SHORT-TERM WRF MODEL TRENDS. MODELS THEN SHOWING A BIT MORE VIGOROUS MID-LEVEL SHORTWAVE TROUGH APPROACHING THE AREA LATER TONIGHT FOR PERHAPS A BETTER CHANCE OF SHRA/TS. OTHERWISE...WENT WITH VFR CONDITIONS THROUGH 11.06Z...BUT COULD LOWER INTO MVFR RANGE IN THE 11.06-12Z TIME FRAME IF MORE WIDESPREAD SHRA/TS ACTIVITY OCCURS. WILL CONTINUE TO ASSESS ALL THIS AND HOPEFULLY PROVIDE BETTER DETAIL WITH THE 10.12Z TAFS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM... RIECK AVIATION.......... DAS
Hazardous weather outlook, Jul 10, 4:41 AM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 441 AM CDT SUN JUL 10 2011 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-111100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 441 AM CDT SUN JUL 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY AND TONIGHT. SOME OF THESE STORMS MAY BE STRONG TO SEVERE. DAMAGING WINDS AND LARGE HAIL WOULD BE THE MAIN THREATS. IN ADDITION...WITH A VERY HUMID AIRMASS IN PLACE...LOOK FOR HEAT INDEX READINGS THIS AFTERNOON IN THE 95 TO 100 DEGREE RANGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY AS A COLD FRONT MOVES INTO THE AREA. THERE IS A CONTINUED POTENTIAL FOR SEVERE STORMS... MAINLY SOUTH OF INTERSTATE 90. DAMAGING WINDS AND LARGE HAIL WOULD AGAIN BE THE MAIN THREATS. ALSO...PLAN ON HEAT INDICES OF 95 TO 100 MAINLY SOUTH OF INTERSTATE 90 ON MONDAY. PERIODIC THUNDERSTORM CHANCES WILL CONTINUE TUESDAY THROUGH SATURDAY. HOWEVER...AT THIS TIME...IT IS STILL TOO EARLY TO DISCERN IF THESE STORMS HAVE A SEVERE THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD PAY CLOSE ATTENTION TO THE FORECAST AS ACTIVATION MAY BE NEEDED TODAY THROUGH MONDAY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DAS
In the hours before
Special weather statement, Jul 10, 5:05 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 505 AM CDT SUN JUL 10 2011 MNZ079-086>088-094-095-WIZ032-101200- BUFFALO-DODGE-FILLMORE-MOWER-OLMSTED-WABASHA-WINONA- 505 AM CDT SUN JUL 10 2011 A LINE OF THUNDERSTORMS WILL TRACK EAST ACROSS THE AREA EARLY THIS MORNING...WITH THE LEADING EDGE OF THE PRECIPITATION EXTENDING FROM A MONDOVI WISCONSIN TO PRESTON MINNESOTA LINE BY 7 AM. THE STRONGER STORMS WILL BE CAPABLE OF GUSTY WINDS UP TO 30 MPH AND PEA SIZED HAIL...ALONG WITH HEAVY DOWNPOURS. RAINFALL AMOUNTS THROUGH 7 AM WILL RANGE FROM A 1/10 TO AS MUCH AS 1/2 INCH. RIECK
Nearby
Severe Thunderstorm Warnings in Minnesota, 2011Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.